Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 11, 2001, 4:57 AM EDT for Lackawanna County, Pennsylvania. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2001, 4:57 AM EDT (08:57 UTC)
- Expired
- Jul 11, 2001, 5:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Lackawanna County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:15 AM EDT | Thunderstorm Wind 50 E | Scranton, PA | Emergency management reported a few trees blown down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 110857 SVRBGM PAC069-110930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 457 AM EDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 530 AM EDT. * AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR WILKES-BARRE...OR ABOUT 16 MILES WEST OF SPRINGBROOK CORNERS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGBROOK CORNERS AND YOSTVILLE AROUND 525 AM EDT. GOULDSBORO AND LEHIGH AROUND 530 AM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:40 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 11, 3:40 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 340 AM EDT WED JUL 11 2001 WILL MAKE THIS SHORT DUE TO ONGOING CONVECTION. STRONG SHORT WAVE WILL CONTINUE TO KICK OFF SHOWERS AND THUNDERSTORMS FOR THE NEXT 3 TO 6 HOURS AS IT ROTATES AROUND THE BASE OF THE DEVELOPING UPPER TROUGH ACROSS THE NORTHEAST U.S. THINGS STABILIZE BY AFTERNOON AS THIS WAVE HEADS OFF TO THE EAST. WE'LL MENTION SHOWERS AND STORMS AS PRIMARILY A MORNING PHENOMENON TODAY. TONIGHT, THE NEXT WAVE COMES DOWN FROM THE NORTHWEST AND BEGINS TO AFFECT UPSTATE NY LATE AT NIGHT. WE'LL HAVE A CHANCE OF SHOWERS AFTER MIDNIGHT IN OUR NORTHERN ZONES WITH JUST PARTLY CLOUDY SKIES FURTHER TO THE SOUTH. THURSDAY LOOKS COOL AND UNSETTLED AS THE UPPER LOW ITSELF BODILY DROPS INTO THE ADIRONDACKS BEFORE REBOUNDING BACK TO THE NORTHEAST LATE IN THE DAY. WE'LL INCLUDE A CHANCE OF SHOWERS ALL BUT OUR SOUTHERN-MOST ZONES. CONDITIONS START TO DRY OUT TOWARDS THE END OF THE WEEK AS THE UPPER TROUGH BEGINS TO LIFT TOWARDS THE CANADIAN MARITIMES. WORK ZONES ARE OUT. FINALS COMING SHORTLY. .BGM...SEVERE THUNDERSTORM WATCH UNTIL 9 AM FOR NORTHEAST PA. JUREWICZ
In the hours before
Special weather statement, Jul 11, 3:24 AM EDT, 1 hour 33 minutes before
PAZ040-048-044-047-043-039-038-111300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 324 AM EDT WED JUL 11 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 AM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 AM EDT FOR THE FOLLOWING COUNTIES: WAYNE PA... PIKE PA... LACKAWANNA PA... LUZERNE PA... WYOMING PA... SUSQUEHANNA PA... BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:10 AM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 65 min |
| Jul 11, 5:17 AM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.